A patient treated with interferon-alpha and ribavirin for hepatitis C, who developed acute pancreatitis, is presented here along with a literature review. A 45-year-old Caucasian man was admitted to the intensive care unit because of an acute pancreatitis. According to the adverse drug reaction probability scale, it is probable that pancreatitis was induced by treatment (interferon and ribavirin) for chronic hepatitis C (CHC) commenced 2 months ago. We performed a literature search of all available English-language articles published on MEDLINE between January 1966 and July 2008 using the key terms “acute pancreatitis”, “interferon” and “ribavirin”; only four papers were found with a total of 13 reported cases demonstrating acute pancreatitis developed during treatment for CHC. Looking out for the minimal clinical signs and symptoms of acute pancreatitis in patients with CHC using interferon and ribavirin can help to detect this relevant and rare adverse drug reaction early.
Statistics from Altmetric.com
Competing interests: none.
Patient consent: Patient/guardian consent was obtained for publication.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.